Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 148, NWS Atlanta, GA

June 10, 20206 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 5:41 PM EDT for 6 counties in Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 5:41 PM EDT (21:41 UTC)
Expired
Jun 10, 2020, 6:17 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA, Upson County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS52 KFFC 102141
SVRFFC
GAC053-145-197-215-263-293-102230-
/O.NEW.KFFC.SV.W.0148.200610T2141Z-200610T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
541 PM EDT Wed Jun 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Marion County in west central Georgia...
  Northeastern Muscogee County in west central Georgia...
  Northeastern Chattahoochee County in west central Georgia...
  Western Upson County in west central Georgia...
  Talbot County in west central Georgia...
  Southeastern Harris County in west central Georgia...

* Until 630 PM EDT.

* At 541 PM EDT, severe thunderstorms were located along a line
  extending from Upatoi to near Box Springs to near Christopher,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Thomaston, Talbotton, Woodland, Junction City, Geneva, Sunset
  Village, Upatoi, Lincoln Park, Juniper, Baldwinville, Baughville,
  Olive Branch, Po Biddy Crossroads, Sprewell Bluff State Park, Box
  Springs, Crest, Pleasant Hill, Marion Estates, Sunnyside and
  Eelbeck/West Fort Benning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3238 8474 3246 8475 3260 8479 3285 8456
      3288 8451 3290 8451 3295 8446 3287 8428
      3273 8429 3272 8434 3268 8434 3268 8437
      3264 8437 3261 8441 3259 8441
TIME...MOT...LOC 2141Z 225DEG 31KT 3257 8473 3250 8471 3237 8474 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
655 
WWUS52 KFFC 102159
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Wed Jun 10 2020

GAC053-145-215-102208-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Muscogee GA-Chattahoochee GA-Harris GA-
559 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCOGEE...
NORTHEASTERN CHATTAHOOCHEE AND SOUTHEASTERN HARRIS COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, and therefore, the warning has been cancelled.

LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
      3252 8469 3256 8467 3256 8469 3269 8470
      3285 8456 3288 8451 3290 8451 3295 8446
      3287 8428 3273 8429 3272 8434 3268 8434
      3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2158Z 227DEG 35KT 3268 8456 3261 8454 3248 8457 

$$

GAC197-263-293-102230-
/O.CON.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Marion GA-Upson GA-Talbot GA-
559 PM EDT Wed Jun 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN MARION...WESTERN UPSON AND TALBOT COUNTIES...

At 558 PM EDT, severe thunderstorms were located along a line
extending from Talbotton to near Geneva to Marion Estates, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Thomaston, Talbotton, Woodland, Junction City, Geneva, Sunset
Village, Lincoln Park, Juniper, Baldwinville, Baughville, Olive
Branch, Po Biddy Crossroads, Sprewell Bluff State Park, Box Springs,
Crest, Pleasant Hill, Marion Estates, Sunnyside, Prattsburg and Big
Lazer Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
      3252 8469 3256 8467 3256 8469 3269 8470
      3285 8456 3288 8451 3290 8451 3295 8446
      3287 8428 3273 8429 3272 8434 3268 8434
      3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2158Z 227DEG 35KT 3268 8456 3261 8454 3248 8457 

HAIL...<.75IN
WIND...60MPH
 
$$
817 
WWUS52 KFFC 102217
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Wed Jun 10 2020

GAC197-263-293-102227-
/O.CAN.KFFC.SV.W.0148.000000T0000Z-200610T2230Z/
Marion GA-Upson GA-Talbot GA-
617 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...WESTERN
UPSON AND TALBOT COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area, 
therefore, the warning has been cancelled. However gusty winds and 
heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3249 8466 3249 8464 3253 8464 3252 8468
      3252 8469 3256 8467 3256 8469 3269 8470
      3285 8456 3288 8451 3290 8451 3295 8446
      3287 8428 3273 8429 3272 8434 3268 8434
      3268 8437 3264 8437 3259 8441 3243 8466
TIME...MOT...LOC 2215Z 225DEG 31KT 3279 8444 3272 8442 3259 8445 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 10, 3:31 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 10 2020

.SHORT TERM /Tonight through Thursday Night/...

The cold front near the MS River will push into north GA this
evening as a deep trough develops over the Great Lakes. This
should put an end to showers and thunderstorms over north GA
overnight. A few storms could become strong to severe as the air
mass remains very moist and unstable. The front looks like it
will stall just east of Macon by morning as the upper flow becomes
more zonal and weak waves develop on the front. Have low pops
continuing for east central GA Thursday and Thursday and Thursday
night. Drier air with dew points in the 50s to low 60s should
filter into north and a portion of central GA by Thursday.

41

LONG TERM /Friday through Wednesday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The cold front is expected to clear the area Thursday night
before stalling along the atlantic coast. This stationary front
and southwesterly flow along the coast will be the source for
afternoon showers and thunderstorms in the southeastern part of
the CWA. Across north and central Georgia, northwest flow funnels
in significantly drier air giving us a break from the tropical
humidity and high heat index values as well as switching off the
afternoon thunderstorms.

High pressure will build in the plains, reinforcing the ridge over
the area through the weekend and keeping precip chances confined to
the southeast. As the weekend comes to a close, the models begin to
differ. The ECMWF is bringing a tropical low up the coast,
introducing moisture back to the area making showers and
thunderstorms likely Monday and Tuesday. The GFS isn't picking up
on that tropical disturbance and keeps dry air aloft under NW
flow for most of the area limiting precip chances. Kept a chance
for precip in until models are able to resolve their differences.

Temperatures should remain around seasonal post frontal passage with
mid to upper 80s across the CWA. Heat index values could creep up
into the 90s across the southeast with dewpoints hovering around 70
depending on where the front stalls this weekend. Temperatures
should remain relatively steady in the mid to upper 80s into next
week with dewpoints largely dependent on the tropics.

Vaughn

&&

AVIATION...
18Z Update... MVFR ceilings should scatter during the afternoon with
bkn030-040 remaining. Showers and scattered thunderstorms will
continue to develop through this evening ahead of a cold front. Some
clearing expected after 06z KATL metro taf sites with showers and
possible ifr conditions elsewhere. VFR expected after 15z Thursday.
Winds southwest 8 to 10 kts becoming variable after 00z...except
becoming northwest 6 to 8 kts after 06z for KATL and surrounding
sites.

//ATL Confidence...18Z Update... Medium to high confidence on all
elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  67  85 /  60  10   5  10
Atlanta         67  84  66  86 /  60   5   5  10
Blairsville     61  79  59  80 /  70   5   5   5
Cartersville    64  83  62  86 /  60   5   5   5
Columbus        70  89  66  91 /  50  10   5   5
Gainesville     68  84  65  83 /  60   5   5   5
Macon           72  90  67  88 /  50  20  10  30
Rome            64  84  63  86 /  50   5   0   0
Peachtree City  67  85  64  86 /  60   5   0   5
Vidalia         74  91  72  86 /  40  60  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 AM EDT Wed Jun 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Strong to isolated severe thunderstorms can be expected over much of
north and central Georgia this afternoon into the evening. The primary
hazards will be strong to damaging winds, Frequent lightning and
heavy rain. Hail will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered Thunderstorms can be expected over portions of
the eastern and southern forecast area Thursday through Saturday, and
the entire area Sunday through Tuesday. Gusty winds, Frequent lightning,
and Heavy Rain will be possible with any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Jun 10, 5:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     3 W JUNO                34.48N  84.25W
06/09/2020                   DAWSON             GA   EMERGENCY MNGR

            TREE DOWNED ONTO STRUCTURE ON THE 3000 BLOCK OF AFTON
            RD.

&&

EVENT NUMBER FFC2000724

KMM
Special weather statement, Jun 10, 5:21 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Wed Jun 10 2020

GAZ021>023-033>035-102200-
Hall GA-North Fulton GA-Barrow GA-Cherokee GA-Forsyth GA-Gwinnett GA-
521 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHWESTERN BARROW...EASTERN CHEROKEE...FORSYTH AND
NORTHERN GWINNETT COUNTIES UNTIL 600 PM EDT...

At 521 PM EDT...a strong thunderstorm was over Johns Creek, moving
northeast at 40 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder, you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Gainesville, Cumming, Roswell, Johns Creek, Alpharetta, Milton,
Duluth, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Flowery
Branch, Oakwood, Berkeley Lake, Rest Haven, Drew, Buford Dam-Lake
Lanier Parks, Coal Mountain and Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3432 8383 3404 8382 3395 8419 3408 8434
      3434 8425 3434 8417
TIME...MOT...LOC 2121Z 231DEG 33KT 3406 8420

WIND...40MPH
Local storm report, Jun 10, 5:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     5 SSW STOVALL           32.90N  84.90W
06/10/2020                   TROUP              GA   EMERGENCY MNGR

            REPORT OF A TREE BLOWN DOWN ON HAMILTON RD NEAR PINE
            MOUNTAIN JUST NORTH OF OAK GROVE RD

&&

EVENT NUMBER FFC2000725

THIEM
Local storm report, Jun 10, 5:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 ENE JUNO              34.49N  84.17W
06/09/2020                   DAWSON             GA   EMERGENCY MNGR

            TREE DOWNED NEAR HWY 136 WEST AT BAILEY WATERS RD.

&&

EVENT NUMBER FFC2000726

KMM
Local storm report, Jun 10, 5:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE NEW HOPE           33.97N  84.78W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREE DOWNED ONTO THE ROADWAY ON SUMMER CREEK COVE.

&&

EVENT NUMBER FFC2000727

KMM
Local storm report, Jun 10, 5:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 ESE UNION             33.83N  84.95W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREE DOWNED ONTO THE ROADWAY ON RAGAN DRIVE.

&&

EVENT NUMBER FFC2000728

KMM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:04 PM EDTSpecial Weather StatementFFCDouglas, Fulton41 min
Jun 10, 4:34 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Troup41 min
Jun 10, 4:43 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton47 min
Jun 10, 4:56 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup37 min
Jun 10, 5:14 PM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more46 min
Jun 10, 5:17 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding28 min
Jun 10, 5:21 PM EDTSpecial Weather StatementFFCForsyth39 min
Jun 10, 5:57 PM EDTSpecial Weather StatementFFCButts, Crawford, Henry, Lamar, Monroe, Spalding48 min
Jun 10, 6:03 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Taylor27 min
Jun 10, 6:04 PM EDTSpecial Weather StatementFFCCatoosa26 min
Jun 10, 6:14 PM EDTSpecial Weather StatementFFCWilkes31 min
Jun 10, 6:23 PM EDTSpecial Weather StatementFFCLumpkin, Union, White37 min
Jun 10, 6:24 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Peach, Taylor, Upson51 min
Jun 10, 6:32 PM EDTSpecial Weather StatementFFCButts, Jasper, Jones, Newton43 min
Jun 10, 6:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jun 10, 7:00 PM EDTSpecial Weather StatementFFCHancock, Putnam45 min
Jun 10, 7:10 PM EDTSpecial Weather StatementFFCBibb, Houston, Jones, Peach, Twiggs50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.